Oregon, 2003Wildfire in Oregon, November 11, 2003
November 11, 2003 · NWS PDT · 1 event in 1 county or zone
1 wildfire, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $15,000
- Crop damage
- $500
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before the first event at Nov 11, 8:43 AM PST, 1 hour 47 minutes earlier.
Area forecast discussion, Nov 11, 8:43 AM PST, 1 hour 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PENDLETON OREGON
843 AM PST TUE NOV 11 2003
.SHORT TERM...DRIER AIR WAS WORKING ITS WAY INTO THE REGION WITH
SIGNIFICANT MIXING OF STRONGER UPPER LEVEL WINDS DOWN TO THE
SURFACE. WINDS ALREADY ACROSS PORTIONS OF THE BASIN WERE GUSTING
OVER 40MPH AND THIS SHOULD CONTINUE THROUGH THE AFTERNOON. THEREFORE
I HAVE INCREASED WINDS ACROSS THE BASIN. OTHERWISE THE REMAINDER OF
THE FORECAST APPEARS ON TRACK.
&&
.PRELIMINARY POINT TEMPS/POPS...
PENDLETON (AIRPORT) 54 33 49 / 10 05 00
WALLA WALLA 54 35 51 / 05 05 00
TRI-CITIES 56 32 52 / 05 05 00
YAKIMA 53 31 47 / 05 05 00
&&
.PDT WATCHES/WARNINGS/ADVISORIES...
OR...NONE.
WA...NONE.
&&
97
Hazardous weather outlook, Nov 11, 9:20 AM PST, 1 hour 10 minutes before
ORZ041>050-WAZ024>030-121300-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PENDLETON OR
920 AM PST TUE NOV 11 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON
AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON.
.DAY ONE...
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
BREEZY TO WINDY CONDITIONS WILL PERSIST TODAY AS WINDS GUSTS TO NEAR
50 MPH IN SOME LOCATIONS OF THE BASIN ALONG WITH AREAS OF BLOWING
DUST. THE WEATHER SYSTEM THAT IS RESPONSIBLE FOR THE WIND WILL EXIT
THE REGION THIS EVENING WITH DECREASING WINDS.
.DAYS TWO THROUGH SEVEN...
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
HIGH PRESSURE ALOFT WILL MOVE OVER THE REGION KEEPING CONDITIONS DRY
AND STABLE THROUGH FRIDAY. FREQUENT WEATHER SYSTEMS WILL THEN MOVE
THROUGH THE REGION SATURDAY THROUGH MONDAY IN A FAST WESTERLY FLOW
ALOFT.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Wildfire, Lower Columbia Basin
- When
- November 11, 10:30 AM PST to 3:00 PM PST
- Where
- Lower Columbia Basin forecast zone
- Property damage
- $15,000
- Crop damage
- $500
- Reported by
- NEWSPAPER
- Coordinates
- 45.506, -119.160 (the zone’s center; the record gives no point)
Sustained winds between 20 and 30 MPH blew a controlled burn just outside of Hermiston out of control. A tractor along with four tons of hay were destroyed in the blaze.
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- High Surf in Florida, November 11, 20033 deaths · 2 events
- Winter Weather in New York, November 11, 20036 injured · 5 events
- Flash Flooding and Debris Flows in Puerto Rico, November 11, 20031 injured · 12 events
- Dense Fog in Kansas, November 11 to 12, 20038 events
- High Wind in Colorado, November 11, 200389 kt wind · 4 events
- Winter Storm in North Dakota, November 11 to 12, 20034 events
- High Wind in Montana, November 11, 200353 kt wind · 3 events
- Heavy Rain in U.S. Virgin Islands, November 11 to 12, 20031 event
- High Wind in Washington, November 11, 200350 kt wind · 1 event
- High Wind in Washington, November 11, 2003$2,000 · 58 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5335591.